Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Hypothyroidism

Get Email Updates

Resource Centers

Hypothyroidism Guide

Christine Jeffries

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: How do you know if you are taking to much Thyroid medication?

By Anonymous
 
Rate This

I am taking Levothyroxine 50meg. A day. What are the symptoms if you are taking to much? Also if I am going to have my Thyroid test should I stop taking them a few days or a week before the test or continue taking them?

Add a Comment1 Comments

Maryann Gromisch RN Guide

Do not stop taking your daily dose of levothyroxine.

To determine the right dosage of levothyroxine initially, your doctor generally checks your level of TSH (thyroid stimulating hormone) after two to three months.

Excessive amounts of the synthetic hormone can cause increased appetite, insomnia, heart palpitations and shakiness.

Good luck with your test,

Maryann

January 25, 2012 - 6:01pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1793 Health

Changed

695 Lives

Saved

554 Lives
12 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do your teens have their own cellphones?:
View Results